• Users Online: 1907
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Contacts Login 
CASE REPORT

Ethambutol-associated mania: A rare case report


1 Department of Psychiatry, Government Medical College, Srinagar, Jammu and Kashmir, India
2 Department of Chest Medicine, Government Medical College, Srinagar, Jammu and Kashmir, India

Correspondence Address:
Shabir Ahmad Dar,
Department of Psychiatry, Government Medical College, Srinagar, Jammu and Kashmir
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/jmedsci.jmedsci_186_20

Ethambutol is the primary commonly used antitubercular drug for the treatment of tuberculosis and atypical mycobacterial infection. Central nervous system toxicity other than optic neuropathy is not widely reported. We describe a case of a 46-year-old female with abdominal tuberculosis who developed mania after the commencement of ethambutol, and symptoms fully resolved with its cessation. She was prescribed rifampicin, pyrazinamide, isoniazid, and ofloxacin and has no further manic symptoms. This case supports that the patients being treated with ethambutol can develop mania which improves quickly within days of stopping it. A trial of antimanic drugs is needed for short-term rapid improvement of manic symptoms, whereas other anti-tubercular medications can be continued safely.


 

  Search Pubmed for
 
    -  Dar SA
    -  Khanam A
    -  Shah NN
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed111    
    PDF Downloaded16    

Recommend this journal